Zhuang, P orcid.org/0000-0002-7377-7297 and Yu, HS orcid.org/0000-0003-3330-1531 (2018) Uplift resistance of horizontal strip anchors in sand: a cavity expansion approach. Géotechnique Letters, 8 (4). pp. 1-18. ISSN 2045-2543
Abstract
This letter presents an analytical cavity expansion theory-based method for predicting peak uplift resistance of shallow horizontal strip anchors buried in sand. Based on an analytical two-dimensional stress solution for loading analysis around a cylindrical cavity, the method was developed by assuming that the peak anchor uplift resistance can be approximated by the cavity breakout pressure. In the new cavity expansion model, the ultimate failure is reached once the plastic zone develops to the ground surface, and the biaxial state of in-situ ground stresses is taken into account. A database consisting of 75 model tests on shallow strip anchors in sands was compiled to valid the new method. The predicted results and measured data are in reasonable agreement, with a mean over-prediction of the peak uplift resistance by 1.6%. The reliability of the new solution was also checked by comparing with other commonly used analytical solutions. It is shown that the present solution can provide a simple analytical tool for predictions of the peak uplift resistance of strip anchors in sand while a sliding-block failure mechanism dominates.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: | |
Copyright, Publisher and Additional Information: | Copyright © ICE Publishing, all rights reserved. This is an author produced version of a paper published in Géotechnique Letters. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | Anchors & anchorages; Bearing capacity; Sands |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Civil Engineering (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 13 Nov 2018 14:50 |
Last Modified: | 04 Dec 2018 10:02 |
Status: | Published |
Publisher: | Thomas Telford |
Identification Number: | 10.1680/jgele.18.00083 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:138526 |